Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 103, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2004, 6:23 PM MDT for Quay County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 6:23 PM MDT (00:23 UTC)
- Expired
- Jun 26, 2004, 7:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS55 KABQ 270023
SVRABQ
NMC037-270130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 730 PM MDT
* AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES SOUTH OF LOGAN TO 7 MILES
SOUTHWEST OF RAGLAND...OR FROM 17 MILES EAST OF TUCUMCARI TO 29
MILES SOUTH OF TUCUMCARI...MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER SAN JON AT 645 PM MDT
OVER WHEATLAND AT 700 PM MDT
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3515 10302 3497 10303 3497 10331 3468 10355
3459 10403 3526 10353
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:35 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 26, 2:35 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT JUN 26 2004 .DISCUSSION...THUNDERSTORM CHANCES AND MODES MAIN CONCERNS. ANOTHER ACTIVE DAY FOR THUNDERSTORMS OVER NM TODAY. ACTIVITY OVER NRN MOUNTAINS AND NE PLAINS BEING WATCHED FOR PERSISTENT RAINS OVER AREAS WHICH RECEIVED NOTABLE RAINS LAST FEW DAYS AS PRECIPITABLE WATER VALUES AROUND 1 INCH FLOW INTO STORMS. BEST INSTABILITY OVER NE PLAINS/NE HIGHLANDS. 19Z LAPS CAPES FROM 1200-2000J/KG...AND 18Z ETA20 INITIALIZED 35-40C K INDICES. ETA20 SHOWS K INDICES TO SPIKE AT 21Z WHILE SFC BASED INSTABILITY PARAMETERS DECREASE RAPIDLY THIS EVENING. THEREFORE FEEL HEAVY RAIN/FLOODING SITUATION MOST PRESSING OVER THE NEXT 3-6 HOURS...WITH A STRAY STORM WITH LARGE HAIL PSBL OVER THE NEXT COUPLE OF HOURS. DO NOT THINK FLOODING SITUATION WILL BE WIDESPREAD OR OVERLY SIGNIFICANT...SO WILL NOT ISSUE FLOOD WATCH. OVER THE SW...PLENTY OF ACTION AS WELL. TEMP/MOISTURE PROFILES INDICATE SOME POSSIBILITY OF STRONG WINDS FROM STORMS...BUT MOST LIKELY NOT SEVERE. MEANWHILE...LOWER MID RIO GRANDE VALLEY SITS DRY IN BETWEEN. HOWEVER STILL A FAIR SHOT OF GETTING SOME RAIN THIS EVENING FROM COLLIDING OUTFLOWS. IN FACT...ETA 20 CONTINUES TO SHOW CONVECTION OVERNIGHT SPAWNED BY SE FETCH OF MOISTURE UP THE VALLEY. THEREFORE HAVE INCLUDED POPS ALL NIGHT IN ABQ METRO AREA...BUT REALLY NO SIGNIFICANT CHANGES TO REST OF PCPN FORECAST TONIGHT. ON SUNDAY...HAVE ADDED MENTION OF DRY T IN FAR WEST AS A MODEST PUNCH OF DRIER AIR INVADES FROM THE WEST AS A RIPPLE TOPS THE UPPER RIDGE OVER SW NM. OVERALL MOISTURE/SHEAR LOOKS BEST NEAR CENTRAL MTN CHAIN...BUT SVR THREAT NOT MUCH BETTER THAN TODAY AS HIGH PRESSURE ALOFT BUILDS A BIT OVER CENTRAL NM. MODELS HAVE CONVERGED ON A SOLUTION NOT REALLY BRINGING A COLD FRONT INDUCED NE FLOW INTO THE STATE SUNDAY/MONDAY...ALTHOUGH GFS STILL A BIT MORE AGGRESSIVE WITH ESE FLOW. CERTAINLY THUNDERSTORM OUTFLOWS COULD ENHANCE ANY WINDS ACROSS THE ERN PLAINS AND INTO THE RIO GRANDE VALLEY. AT THIS TIME WILL GO WITH A LIGHT SE CANYON WIND SUNDAY NIGHT...WHICH IS ALSO SUPPORTED BY THE MET GUIDANCE. INTO NEXT WEEK...PATTERN CHANGES VERY LITTLE WITH PREDOMINANTLY AFTN/EVE THUNDERSTORMS FORECAST EACH DAY...ESPECIALLY CENTRAL/EAST. PROGS INDICATE THAT UPPER HIGH MAY SHIFT EASTWARD ENOUGH TO ALLOW SPURTS OF SUBTROPICAL MOISTURE TO ENTER THE FRAY BY MIDWEEK. IF THIS PANS OUT...DIURNAL TEMP RANGES MAY NEED TO BE NARROWED A FEW DEGREES...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 057/090 056/088 056 19111 GALLUP.................... 048/087 049/085 048 19112 GRANTS.................... 051/085 050/083 049 19213 GLENWOOD.................. 055/092 057/089 060 19122 CHAMA..................... 045/077 045/075 045 19333 LOS ALAMOS................ 051/081 050/077 050 19334 RED RIVER................. 038/071 041/070 042 19344 TAOS...................... 044/078 046/078 047 19334 SANTA FE.................. 051/080 051/078 051 19344 SANTA FE AIRPORT.......... 053/083 053/081 053 19334 ESPANOLA.................. 053/084 052/083 053 19324 ALBUQUERQUE HEIGHTS....... 063/088 063/086 063 19223 ALBUQUERQUE VALLEY........ 061/091 063/087 063 19223 ALBUQUERQUE FOOTHILLS..... 060/084 060/083 060 19234 ALBUQUERQUE WEST MESA..... 062/089 062/086 061 19223 SOCORRO................... 060/090 057/088 059 19223 SANDIA PARK/CEDAR CREST... 052/082 053/080 053 19344 MORIARTY/ESTANCIA......... 052/085 054/082 054 19344 CARRIZOZO................. 055/088 058/083 057 19234 RUIDOSO................... 052/077 055/076 055 19244 RATON..................... 049/076 048/076 051 19544 LAS VEGAS................. 048/078 047/076 049 19444 ROY....................... 051/079 053/077 053 19544 CLAYTON................... 056/078 057/076 055 19544 SANTA ROSA................ 055/085 058/084 056 19344 TUCUMCARI................. 060/084 061/082 060 19444 FORT SUMNER............... 058/086 060/085 059 19334 CLOVIS.................... 059/084 060/082 059 19334 PORTALES.................. 059/085 060/083 060 19334 ROSWELL................... 063/090 063/085 063 19334 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 26 2004 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN LATER THIS AFTERNOON AND EVENING. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE THREAT FOR THUNDERSTORMS WILL PERSIST OVER MUCH OF NEW MEXICO SUNDAY THROUGH TUESDAY...AND WILL BE CONFINED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR THE REMAINDER OF THE WORK WEEK. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EAST OF THE CENTRAL MOUNTAIN CHAIN SUNDAY THROUGH TUESDAY. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46/DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:02 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 58 min |
| Jun 26, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 60 min |
| Jun 26, 7:08 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 67 min |
| Jun 26, 8:42 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 63 min |
| Jun 26, 8:48 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 57 min |
| Jun 27, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 53 min |
| Jun 27, 5:58 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.